A 22-year-old female asked:
Disclaimer

had sex and took extra contraceptive pill in 3 hours now having bleeding two days after my periods date and a black and red clot came. am i pregnant?

1 doctor answer
Dr. Heidi Fowler
24 years experience Psychiatry
Bleeding change: Took an extra emergency contraceptive pill? Took an extra regular oral contraceptive? If you are referring to an emergency contraceptive the following applies. Potential side effects with emergency contraception can include: tender breasts; changes in menstrual flow (spotting, bleeding, early or late period); loose stools; dizziness; headache; nausea/ vomiting; abdominal discomfort or feeling >.
Answered on Apr 10, 2013
2
2 comments
Dr. Ted Anderson
27 years experience Gynecology
if you took just 1 extra contraceptive pill from a regular birth control pill pack, that did nothing to prevent pregnancy but can cause irregular bleeding as the hormones fluctuate.
Apr 10, 2013
Dr. Heidi Fowler
24 years experience Psychiatry
Provided original answer
tired. If you develop chest tightness, difficulty breathing, swelling of lips, mouth, throat ā€“ call 911. Notify your doctor if your period is 7 or more days late. Notify Dr if you develop significant lower abdominal pain.
Apr 10, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 19-year-old female asked:
Dr. Zach Patrick
12 years experience Emergency Medicine
Probably not: The sure test is a pregnancy test. However if she took extra contraceptive to avoid pregnancy her cycle will be off for the next month or two while it ... Read More
1
1 thank
A 18-year-old female asked:
Dr. Jane Van Dis
17 years experience Obstetrics and Gynecology
Likely no: It doesn't sound like there is a chance of pregnancy. You have had a normal menstrual cycle since you had the encounter. There's never any harm in tak ... Read More
1
1 thank
A 23-year-old female asked:
Dr. Brian Nguyen
10 years experience Obstetrics and Gynecology
Not pregnant: It never hurts to try a pregnancy test but highly unlikely for you to be pregnant. Having been on birth control had thinned your uterine lining, which ... Read More
A 19-year-old female asked:
Dr. Daniela Torres
Specializes in Medicina General
See below : Iā€™m sorry to hear that, hormonal imbalances can be caused by any hormonal contraceptives, you should go to you obgyn and talk about this so they can p ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month